My husband is in remission from Lymphoma, he has a bone marrow transplant last Jan. now he has black tarry stools, it has been determined he has bleeding nodules in his small intestines, The whipple surgery is out because he is so weak. He is losing a unit of blood everyday. Is there any other procedure or supplement he can take?
Black tarry stool would mean a bleeding from a stomach or above and not from intestine (which would be red). I don't want to make a mess here, diagnosis of nodules in intestine can be just correct, but there may be additional source of bleeding. Blood gets black from gastric acid.
But black color can come from iron pills, or pepto-bismol or some other drug, check the description of what he is taking.
With so much bleeding, he will probably develop an anemia - how to treat that, the doctor will say. But it's important to find this (maybe new) source of bleeding. Be sure to mention this " black - tarry" and insist to solve this, I just can say it is characteristic for stomach or esophagus bleeding.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.